Idaho, 2007Wildfire in Idaho, July 19 to 20, 2007
July 19 to 20, 2007 · NWS PIH · 1 event in 1 county or zone
A wildfire started just to the east of Atomic City on the 19th and burned 9,436 acres of sagebrush and timber. US Highway 20 from Idaho Falls to its junction with US HIghway 26 was shut down.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire started just to the east of Atomic City on the 19th and burned 9,436 acres of sagebrush and timber. US Highway 20 from Idaho Falls to its junction with US HIghway 26 was shut down. INL was forced to close its Materials and Fuels Complex for the day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 19, 2:20 AM MST, 5 hours 40 minutes earlier.
Area forecast discussion, Jul 19, 2:20 AM MST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
320 AM MDT THU JUL 19 2007
.SHORT TERM...TODAY THROUGH SATURDAY. DRY AND HOT SOUTHWEST FLOW
WILL REMAIN OVER EASTERN IDAHO...WITH AFTERNOON TEMPERATURES
REMAINING ABOVE NORMAL...AND VERY LITTLE CHANCE OF PRECIPITATION.
AN ISOLATED THUNDERSTORM IS POSSIBLE ALONG THE WYOMING BORDER THIS
AFTERNOON. HOT...DRY...AND GUSTY WINDS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS IN MANY LOCALES TODAY. SEE THE LATEST FIRE
WEATHER DISCUSSION BELOW FOR THE DETAILS. CANTIN
.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. HIGH PRESSURE IS
EXPECTED TO RETROGRADE WESTWARD OVER EASTERN IDAHO BY EARLY NEXT
WEEK. THIS WILL ALLOW FOR AN INCREASE OF MID AND UPPER-LEVEL
MOISTURE FROM THE SOUTH. THIS INCREASED MOISTURE...ALONG WITH
CONTINUED HOT CONDITIONS...WILL LEAD TO THUNDERSTORM ACTIVITY FOR
MUCH OF NEXT WEEK. CANTIN
&&
.AVIATION...ISOLD -TSRA ARE CLEARING OUT OF TWEB343 AS OF EARLY
MORNING. WINDS HAVE ALSO BEEN GUSTY AT TIMES ACROSS EASTERN
IDAHO...ESPECIALLY AS BOUNDARY WORKS EAST ACROSS AREA. GUSTS HAVE
BEEN AROUND 22 KTS OR HIGHER FOR A BRIEF TIME WITH PASSAGE. FOR THE
REST OF TODAY...ISOLATED STORMS ARE POSSIBLE ALONG THE CONT
DIVIDE...AFFECTING TWEB 343 AND 344. WINDS WILL BE A PROBLEM AT ALL
TAF SITES TODAY AND ALONG TWEB 340...344...345 WITH SOME GUSTS
EXCEEDING 20 KTS AND POSSIBLY CLOSER TO 30 KTS THROUGH EVENING.
KEYES
&&
.FIRE WEATHER...WINDS HAVE STAYED UP TONIGHT ACROSS MANY AREAS OF
EASTERN IDAHO. RH VALUES HAVE NOT RECOVERED MUCH AT ALL ESPECIALLY
AT MID-SLOPE AND HIGHER AS WELL. TRACKING A BOUNDARY MOVING NORTHEAST
ACROSS AREA WHICH AS OF 9Z WAS ALONG A LINE FROM INL TO KPIH TO JUST
EAST OF MALTA. THAT HAS BEEN CREATING ERRATIC WIND GUSTS UP TO 30
MPH FOR A SHORT TIME BUT SHOULD BE NOT AFFECTING ANYONE BY 12Z. FOR
THE REST OF TODAY RELATIVE HUMIDITIES WILL REMAIN LOW ALTHOUGH WE
SHOULD A SLIGHTLY COOLER DAY TEMPERATURE WISE. COMBINE THIS WITH
GUSTY WINDS AGAIN TODAY LEADS TO FIRE WEATHER CONCERNS OVER ALL OF
EASTERN IDAHO. FIRE WEATHER WATCH FOR ZONES 405/406/407/412/413 FOR
THIS AFTERNOON HAS BEEN UPGRADED TO RED FLAG WARNING. ZONES
409/410/411 WILL NEED TO BE WATCHED FOR ISSUANCE IF HUMIDITY/WIND
GUST COMBINATION IS MEET. THINGS SHOULD QUIET DOWN A LITTLE TONIGHT
BUT WITH SOME WIND...HUMIDITIES SHOULD SEE POOR RECOVERY ONCE AGAIN
ESPECIALLY AT MID-SLOPE. THINGS ARE LEANING TOWARD ANOTHER BREEZY
DAY FOR FRIDAY AND FIRE WEATHER CONCERNS AREA WIDE. DAY SHIFT WILL
NEED TO LOOK AT THE POSSIBILITY OF FIRE WEATHER WATCH/RED FLAG
WARNING FOR THAT PERIOD. FOR THE WEEKEND AND BEYOND...RIDGE REBUILDS
BACK INTO EASTERN IDAHO...KEEPING US HOT AND DRY AND POSSIBLY BRING
A RETURN OF SOME MOISTURE FOR THUNDERSTORM POSSIBILITIES. KEYES
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON MDT TODAY THROUGH 9 PM MDT THIS
EVENING FOR IDZ405-406-407-412-413.
&&
Hazardous weather outlook, Jul 19, 4:30 AM MST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
530 AM MDT THU JUL 19 2007
IDZ017>025-031-032-201130-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
530 AM MDT THU JUL 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
GUSTY WINDS ARE EXPECTED ONCE AGAIN THIS AFTERNOON ACROSS EASTERN
IDAHO. SPEEDS EXCEEDING 25 MPH IN SOME AREAS...ALONG WITH
AFTERNOON RELATIVE HUMIDITIES WILL LEAD TO DANGEROUS FIRE WEATHER
CONDITIONS AND ERRATIC FIRE BEHAVIOR. A RED FLAG WARNING HAS BEEN
ISSUED FOR THE CENTRAL IDAHO MOUNTAINS AND SOUTHERN/CARIBOU
HIGHLANDS OF EASTERN IDAHO FOR THIS AFTERNOON AND EVENING.
ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE WYOMING/IDAHO
BORDERS MAINLY FOR THIS AFTERNOON AND EARLY EVENING. THE WEATHER
SHOULD BEGIN TO DIE DOWN AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HIGH PRESSURE WILL BEGIN TO REBUILD ACROSS EASTERN
IDAHO...KEEPING THE AREA UNDER HOT AND MOSTLY DRY CONDITIONS.
FRIDAY APPEARS MIGHT BE ANOTHER DAY FOR FIRE WEATHER CONCERNS TO
DUE TO GUSTY AFTERNOON WINDS AND LOW RELATIVE HUMIDITIES. HEADING
INTO THE WEEKEND AND NEXT WEEK...MOISTURE WILL BEGIN TO MOVE BACK
INTO EASTERN IDAHO FROM THE SOUTH. THIS WILL BRING THE
POSSIBILITY OF THUNDERSTORMS BACK INTO THE FORECAST.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Wildfire, Upper Snake River Plain
- When
- July 19, 8:00 AM MST to July 20, 7:00 PM MST
- Where
- Upper Snake River Plain forecast zone
- Reported by
- Other Federal Agency
A wildfire started just to the east of Atomic City on the 19th and burned 9,436 acres of sagebrush and timber. US Highway 20 from Idaho Falls to its junction with US Highway 26 was shut down. INL was forced to close its Materials and Fuels Complex for the day.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, July 19, 20071 injured · $208,000 · 52 kt wind · 8 events
- Flash Flood and Damaging Winds in Ohio, July 19, 2007$178,000 · 50 kt wind · 7 events
- Flash Flood and Dust Storm in Arizona, July 19, 2007$127,000 · 1.5 in hail · 14 events
- Damaging Winds and Lightning Strike in Missouri, July 19, 2007$165,000 · 52 kt wind · 5 events
- Flash Flooding and Hail in Wyoming, July 19, 2007$112,000 · 1.75 in hail · 10 events
- Damaging Winds in Virginia, July 19, 2007$40,000 · 50 kt wind · 31 events
- Hail and Damaging Winds in Virginia, July 19, 2007$85,000 · 1 in hail · 15 events
- Damaging Winds in Michigan, July 19, 2007$53,000 · 65 kt wind · 15 events
- Lightning Strike in Arkansas, July 19, 2007$80,000 · 1 event
- Flash Flood in New Mexico, July 19, 2007$70,000 · 1 event
- Dust Storm and Damaging Wind in Arizona, July 19, 2007$50,000 · 56 kt wind · 2 events
- Damaging Winds in Arizona, July 19, 2007$50,000 · 56 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51700.